Alert archive / Georgia / Tornado Warnings in 2019

Tornado Warning 16, NWS Jacksonville, FL

April 19, 2019Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this tornado warning at Apr 19, 2019, 12:10 PM EDT for Camden County, Glynn County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2019, 12:10 PM EDT (16:10 UTC)
Expired
Apr 19, 2019, 12:39 PM EDT
In force
29 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 86 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 12:33 PM EDTTSTM WND DMG4 Ene Brunswick, GASOCIAL MEDIA PHOTO OF A SEMI TRACTOR TRAILER FLIPPED ON ITS SIDE ALONG THE TORRAS CAUSEWAY. TIME OF EVENT BASED ON RADAR DATA.
Apr 19, 12:38 PM EDTTSTM WND DMG2 Ne Brunswick, GASPOTTER RELAYED A REPORT OF A SEMI TRUCK FLIPPED ON ITS SIDE WITH PHOTOS FROM SOCIAL MEDIA ALONG THE TORRES CAUSEWAY. TIME ESTIMATED BY RADAR.
Apr 19, 12:39 PM EDTTSTM WND GST 525 E Brunswick, GASAINT SIMONS ISLAND AIRPORT MEASURED A 52 MPH WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 10:13 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 4.2 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2019-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 822 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2019-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
822 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
632 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
279 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted.

604 
WFUS52 KJAX 191610
TORJAX
GAC039-127-191700-
/O.NEW.KJAX.TO.W.0016.190419T1610Z-190419T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
1210 PM EDT Fri Apr 19 2019

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Northeastern Camden County in southeastern Georgia...
  Southeastern Glynn County in southeastern Georgia...

* Until 100 PM EDT.
    
* At 1209 PM EDT, a severe thunderstorm capable of producing a
  tornado was located near Kingsland, moving northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Jekyll Island around 1235 PM EDT.
  St. Simons Island and Sea Island around 1245 PM EDT.

Other locations impacted by this tornadic thunderstorm include Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3119 8125 3110 8137 3094 8140 3083 8153
      3100 8174 3131 8142 3129 8141 3128 8138
      3129 8139 3129 8138 3130 8137 3131 8134
      3130 8133 3130 8134 3128 8132 3128 8126
      3127 8122
TIME...MOT...LOC 1609Z 229DEG 49KT 3084 8173 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MCGINNIS
3 follow-up statements
668 
WWUS52 KJAX 191628
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1228 PM EDT Fri Apr 19 2019

GAC039-127-191700-
/O.CON.KJAX.TO.W.0016.000000T0000Z-190419T1700Z/
Camden GA-Glynn GA-
1228 PM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
NORTHEASTERN CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
    
At 1228 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Jekyll Island, or 9 miles south of Brunswick, moving
northeast at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Jekyll Island around 1235 PM EDT.
  St. Simons Island and Sea Island around 1245 PM EDT.

Other locations impacted by this tornadic thunderstorm include Dover
Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3119 8125 3110 8137 3100 8142 3094 8148
      3095 8159 3109 8162 3129 8141 3128 8138
      3129 8138 3130 8137 3130 8134 3131 8134
      3130 8133 3128 8132 3127 8122
TIME...MOT...LOC 1628Z 229DEG 49KT 3101 8150 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MCGINNIS
477 
WWUS52 KJAX 191635
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1235 PM EDT Fri Apr 19 2019

GAC039-127-191700-
/O.CON.KJAX.TO.W.0016.000000T0000Z-190419T1700Z/
Camden GA-Glynn GA-
1235 PM EDT Fri Apr 19 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR EAST
CENTRAL CAMDEN AND SOUTHEASTERN GLYNN COUNTIES...
    
At 1235 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Jekyll Island, or near Brunswick, moving northeast
at 55 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  St. Simons Island and Sea Island around 1245 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3119 8125 3110 8137 3103 8141 3101 8147
      3104 8153 3116 8150 3129 8141 3128 8138
      3130 8137 3130 8134 3128 8132 3127 8122
TIME...MOT...LOC 1635Z 229DEG 49KT 3108 8141 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MCGINNIS
243 
WWUS52 KJAX 191639
SVSJAX

Severe Weather Statement
National Weather Service Jacksonville FL
1239 PM EDT Fri Apr 19 2019

GAC039-127-191648-
/O.CAN.KJAX.TO.W.0016.000000T0000Z-190419T1700Z/
Camden GA-Glynn GA-
1239 PM EDT Fri Apr 19 2019

...THE TORNADO WARNING FOR EAST CENTRAL CAMDEN AND SOUTHEASTERN GLYNN
COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been 
cancelled. However, small hail and damaging winds remain likely and 
a Severe Thunderstorm Warning remains in effect for the area. 
However gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 400 PM EDT for southeastern
Georgia.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Jacksonville.

Remember, a Severe Thunderstorm Warning still remains in effect for
all of the county.

LAT...LON 3119 8125 3110 8137 3103 8141 3101 8147
      3104 8153 3116 8150 3129 8141 3128 8138
      3130 8137 3130 8134 3128 8132 3127 8122
TIME...MOT...LOC 1635Z 229DEG 49KT 3110 8138 

$$

MCGINNIS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 19, 11:36 AM EDT, 34 minutes earlier.

Area forecast discussion, Apr 19, 11:36 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1136 AM EDT Fri Apr 19 2019

.UPDATE...

Quick moving line of severe storms will continue to track east
across the region into the afternoon. Embedded tornadoes will
remain a potential with this line. An area of showers with
embedded thunderstorms will follow this main line.

Winds will remain gusty following this line as well due to a
tight pressure gradient across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  78  48  64  47 / 100   0   0   0
SSI  81  53  69  53 / 100   0   0   0
JAX  84  52  71  50 / 100   0   0   0
SGJ  85  53  72  53 / 100  10  10   0
GNV  81  52  70  48 / 100  20  10   0
OCF  82  53  71  48 / 100  20  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 8 PM EDT this evening for Baker-Bradford-
     Central Marion-Clay-Coastal Duval-Coastal Flagler-Coastal
     Nassau-Coastal St. Johns-Eastern Alachua-Eastern Marion-
     Gilchrist-Hamilton-Inland Duval-Inland Flagler-Inland
     Nassau-Inland St. Johns-Northern Columbia-Putnam-Southern
     Columbia-Suwannee-Union-Western Alachua-Western Marion.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Duval-Coastal Flagler-Coastal Nassau-Coastal St. Johns.

GA...Wind Advisory until 8 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

     High Rip Current Risk until 8 PM EDT this evening for Coastal
     Camden-Coastal Glynn.

AM...Gale Warning until 11 PM EDT this evening for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM-Waters from Altamaha Sound GA to
     Fernandina Beach FL from 20 to 60 NM-Waters from Fernandina
     Beach to St. Augustine FL from 20 to 60 NM-Waters from St.
     Augustine to Flagler Beach FL from 20 to 60 NM.

&&

23

In the hours before

Local storm report, Apr 19, 11:33 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1133 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     ALMA                    31.54N 82.48W
04/19/2019                   BACON              GA   911 CALL CENTER

            BACON COUNTY 911/DISPATCH REPORTS NUMEROUS TREES AND
            POWERLINES DOWNED IN THE CITY OF ALMA. TIME OF DAMAGE
            BASED ON RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 11:46 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1146 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TSTM WND DMG     5 N BAXLEY              31.84N 82.35W
04/19/2019                   Appling            GA   EMERGENCY MNGR

            APPLING COUNTY EMERGENCY MANAGEMENT REPORTS TREES AND
            POWER LINES DOWNED ALONG U.S. HIGHWAY 1 AND SPRING BRANCH
            ROAD AS WELL AS PAT LEWIS ROAD...FALCON DRIVE AND SATILLA
            CHURCH ROAD. TIME OF DAMAGE BASED ON RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 11:52 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1152 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     TSTM WND DMG     2 WSW ARGYLE            31.06N 82.68W
04/19/2019                   Clinch             GA   EMERGENCY MNGR

            CLINCH COUNTY EMERGENCY MANAGEMENT REPORTS DAMAGE TO THE
            ROOF OF A MOBILE HOME NEAR THE INTERSECTION OF U.S.
            HIGHWAY 84 AND LELAND SMITH ROAD. TIME OF DAMAGE BASED ON
            RADAR DATA.

&&

NELSON
Local storm report, Apr 19, 11:54 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1154 AM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     TSTM WND GST     3 E GAINESVILLE         29.68N 82.28W
04/19/2019  M53 MPH          Alachua            FL   ASOS

            THE AUTOMATED SURFACE OBSERVING STATION AT THE
            GAINESVILLE REGIONAL AIRPORT MEASURED A PEAK WIND GUST OF
            53 MPH.

&&

NELSON
Local storm report, Apr 19, 12:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1203 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 AM     TSTM WND DMG     ESE SCREVEN             31.48N 82.01W
04/19/2019                   Wayne              GA   AMATEUR RADIO

            AMATEUR RADIO OPERATORS ARE REPORTING TREES AND
            POWERLINES DOWN ALONG BROADHURST ROAD VIA WAYNE COUNTY
            FIRE DISPATCH.

&&

NELSON
Local storm report, Apr 19, 12:06 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1206 PM EDT FRI APR 19 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     TSTM WND DMG     3 SW GAINESVILLE        29.64N 82.36W
04/19/2019                   Alachua            FL   EMERGENCY MNGR

            UNIVERSITY OF FLORIDA EMERGENCY MANAGEMENT REPORTS A TREE
            DOWNED NEAR THE INTERSECTION OF MUSEUM ROAD AND RADIO
            ROAD. TIME OF DAMAGE BASED ON RADAR DATA.

&&

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 11:50 PM EDTWind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Charlton and 8 more20 hr
Apr 19, 3:12 AM EDTRip Current StatementJAXCamden, Glynn17 hr
Apr 19, 9:43 AM EDTSevere Thunderstorm WarningJAXEchols47 min
Apr 19, 9:47 AM EDTSpecial Weather StatementJAXAtkinson, Bacon, Coffee, Jeff Davis58 min
Apr 19, 10:01 AM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Coffee44 min
Apr 19, 10:15 AM EDTSevere Thunderstorm WarningJAXClinch, Echols45 min
Apr 19, 10:35 AM EDTSevere Thunderstorm WarningJAXAppling, Bacon, Charlton, Clinch, Jeff Davis, Pierce and 1 more55 min
Apr 19, 10:45 AM EDTSevere Thunderstorm WarningJAXAtkinson, Coffee16 min
Apr 19, 10:51 AM EDTTornado WarningJAXAppling, Jeff Davis24 min
Apr 19, 11:00 AM EDTSevere Thunderstorm WarningJAXCharlton, Clinch, Echols, Ware60 min
Apr 19, 11:12 AM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Charlton, Pierce, Ware, Wayne48 min
Apr 19, 11:33 AM EDTSevere Thunderstorm WarningJAXCamden, Glynn57 min
Apr 19, 11:49 AM EDTTornado WarningJAXCamden26 min
Apr 19, 12:01 PM EDTSevere Thunderstorm WarningJAXBrantley, Charlton, Wayne29 min
Apr 19, 12:26 PM EDTSevere Thunderstorm WarningJAXCamden, Glynn49 min
Apr 19, 3:12 PM EDTSpecial Weather StatementJAXAppling, Atkinson, Bacon, Clinch, Coffee, Echols and 3 more78 min
Apr 19, 4:32 PM EDTSpecial Weather StatementJAXAppling, Bacon, Brantley, Charlton, Jeff Davis, Pierce and 2 more88 min
Apr 19, 5:55 PM EDTSpecial Weather StatementJAXCamden, Glynn65 min

Nearby

Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.